Thunderstorm Wind, Blount
- When
- August 27, 3:35 PM EST
- Where
- Blount County, Maryville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.750, -83.970
Several trees were reported down in Maryville.
A few thunderstorms formed across Central East Tennessee late in the day into the evening hours generating some brief periods of severe gusts. Some trees were downed but there was also minor structural damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few thunderstorms formed across Central East Tennessee late in the day into the evening hours generating some brief periods of severe gusts. Some trees were downed but there was also minor structural damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 27, 1:31 PM EST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 231 PM EDT SAT AUG 27 2016 .SHORT TERM...(Tonight and Sunday)...Not a lot of change to the pattern...as we remain on the west side of a persistent east coast mid level ridge. After any isolated convection this evening dissipates...expect some convection again Sunday afternoon. Models hint at more convective energy so coverage might be a bit higher on Sunday...thus will continue the previous forecast of chance PoPs all areas. It will continue to be hot as well. Will tweak most MAV high temps up slightly for Sunday. .LONG TERM...(Sunday night through Saturday)...Little change to the overall weather pattern for much of the extended period, so forecast contains minimal changes. High pressure remains the dominant weather feature for much of the long term forecast, bringing continued above normal temperatures. Strong daytime heating combined with a few weak disturbances will bring the chance for isolated convection most afternoons, with the best chance across the higher elevations. Model consistency begins to digress late in the period with regards to a frontal boundary approaching the region, but generally do not see a significant change in the weather pattern. For now, will continue to carry low pops for the second half of the upcoming week. .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 93 71 93 / 20 30 20 20 Knoxville McGhee Tyson Airport, TN 72 92 69 91 / 20 30 20 20 Oak Ridge, TN 71 92 71 92 / 20 30 20 20 Tri Cities Airport, TN 68 92 62 90 / 20 30 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/EMH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 511 AM EDT SAT AUG 27 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 511 AM EDT SAT AUG 27 2016 /411 AM CDT SAT AUG 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 PM EDT SAT AUG 27 2016
TNZ085>087-272045-
SOUTHEAST MONROE TN-NORTHWEST MONROE TN-MCMINN TN-
356 PM EDT SAT AUG 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCMINN AND WESTERN
MONROE COUNTIES UNTIL 445 PM EDT...
AT 356 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF MADISONVILLE...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...ENGLEWOOD...VONORE...
TELLICO PLAINS...NIOTA...MOUNT VERNON AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3548 8459 3565 8441 3565 8440 3564 8440
3565 8436 3567 8435 3566 8433 3540 8411
3528 8426
TIME...MOT...LOC 1956Z 135DEG 13KT 3541 8425
AMP.23SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT SAT AUG 27 2016 TNZ068-069-071-272115- KNOX TN-NW BLOUNT TN-LOUDON TN- 430 PM EDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHWESTERN BLOUNT AND NORTHEASTERN LOUDON COUNTIES UNTIL 515 PM EDT... AT 430 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARYVILLE...MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...FARRAGUT... LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...FRIENDSVILLE... BEARDEN AND CLOVER HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3570 8386 3562 8405 3584 8428 3597 8397 TIME...MOT...LOC 2030Z 151DEG 15KT 3573 8400 AMP.23
The Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
4 thunderstorm wind. Local standard time, as filed.
Several trees were reported down in Maryville.
Several trees were reported down across Meigs County; mainly around Decatur.
Several small trees and limbs, along with some power lines were reported down in Maryville. Additionally, some roof damage was reported on a few businesses in the downtown area.
Several trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650410, 650411, 650412, 650414.